MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH BOWED CONICAL STEM 16 X 195MM RESTORATION MODULAR HIP SYSTEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH BOWED CONICAL STEM 16 X 195MM RESTORATION MODULAR HIP SYSTEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6276-7-216
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to the distal portion of the distal stem breaking inside the patient's femur.No possible cause or contributor was reported to the rep.Patient's restoration modular stem and a femoral head were revised to competitor devices.Rep provided pre-revision x-rays and reported that no further information will be available.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a restoration modular stem was reported.The event was confirmed by provided photograph and the clinician review.Method & results -product evaluation and results: the reported device was not returned however a photograph was provided for review.The photograph notes a recently explanted stem with blood and tissue on it.It fractured at distal tip end.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: "x-rays confirms fractured stem, need operative reports, clinical and past medical history." -product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the clinician review confirmed the stem fracture but it requires operative reports, clinical and past medical history to conduct a detailed medical review.The exact cause of the event could not be determined because insufficient information was provided.Further information such as operative reports, clinical and past medical history as well as further evaluation of the device are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
BOWED CONICAL STEM 16 X 195MM RESTORATION MODULAR HIP SYSTEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8658102
Report Number0002249697-2019-02131
Device Sequence Number2247483
Product Code LPH
UDI-Device Identifier07613154058778
UDI-Public07613154058778
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2011
Device Catalogue Number6276-7-216
Device Lot NumberCAXG406
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient Weight110